Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 15, 2025, 4:32 PM CDT for Cumberland County, Putnam County, White County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 4:32 PM CDT (21:32 UTC)
- Expired
- Mar 15, 2025, 5:01 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cumberland County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 12:51 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 686 m²/s²
- 0-3 km storm-relative helicity
- 792 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WFUS54 KOHX 152132
TOROHX
TNC035-141-185-152230-
/O.NEW.KOHX.TO.W.0009.250315T2132Z-250315T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
432 PM CDT Sat Mar 15 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northwestern Cumberland County in Middle Tennessee...
Central White County in Middle Tennessee...
Southeastern Putnam County in Middle Tennessee...
* Until 530 PM CDT.
* At 432 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sparta, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sparta around 440 PM CDT.
Monterey around 500 PM CDT.
Other locations impacted by this tornadic thunderstorm include Doyle
and Pleasant Hill.
This includes Interstate 40 between mile markers 296 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3580 8555 3596 8559 3619 8529 3618 8528
3619 8527 3617 8525 3615 8521 3615 8514
3614 8512 3614 8508 3602 8499
TIME...MOT...LOC 2132Z 238DEG 40KT 3591 8554
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore2 follow-up statements
331
WWUS54 KOHX 152146
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
446 PM CDT Sat Mar 15 2025
TNC035-141-185-152230-
/O.CON.KOHX.TO.W.0009.000000T0000Z-250315T2230Z/
Cumberland TN-White TN-Putnam TN-
446 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN CUMBERLAND...NORTHEASTERN WHITE AND SOUTHEASTERN PUTNAM
COUNTIES...
At 446 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Sparta, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Monterey around 455 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Pleasant Hill.
This includes Interstate 40 between mile markers 296 and 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3589 8542 3602 8551 3619 8529 3618 8528
3619 8527 3617 8525 3615 8521 3615 8514
3614 8512 3614 8508 3606 8502
TIME...MOT...LOC 2146Z 238DEG 40KT 3600 8537
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore252
WWUS54 KOHX 152201
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
501 PM CDT Sat Mar 15 2025
TNC035-141-185-152211-
/O.CAN.KOHX.TO.W.0009.000000T0000Z-250315T2230Z/
Cumberland TN-White TN-Putnam TN-
501 PM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR NORTHWESTERN CUMBERLAND...NORTHEASTERN
WHITE AND SOUTHEASTERN PUTNAM COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
&&
LAT...LON 3589 8542 3602 8551 3619 8529 3618 8528
3619 8527 3617 8525 3615 8521 3615 8514
3614 8512 3614 8508 3606 8502
TIME...MOT...LOC 2159Z 238DEG 40KT 3609 8519
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 1:28 PM CDT, 3 hours 4 minutes earlier. Its key messages:
- Updated at 112 PM CDT Sat Mar 15 2025
- Severe thunderstorm risk through this evening with chances for damaging winds, large hail and tornadoes.
- Heavy rain with a risk for flooding in urban, low-lying, and poor drainage areas, especially west of I-65.
- Gusty non-thunderstorm winds between 35 to 45 mph through this evening.
Area forecast discussion, Mar 15, 1:28 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN Issued by National Weather Service Fort Worth TX 128 PM CDT Sat Mar 15 2025 ...New AVIATION... .KEY MESSAGES... Updated at 112 PM CDT Sat Mar 15 2025 - Severe thunderstorm risk through this evening with chances for damaging winds, large hail and tornadoes. - Heavy rain with a risk for flooding in urban, low-lying, and poor drainage areas, especially west of I-65. - Gusty non-thunderstorm winds between 35 to 45 mph through this evening. && .SHORT TERM... (Rest of today through Sunday) Issued at 1048 AM CDT Sat Mar 15 2025 Showers and thunderstorms continue this morning as the warm front pushes northward. Right now storms have stayed mostly sub severe, with some small hail reported. But, instability and additional moisture will move northward through the day, increasing the fuel for strong to severe storms this afternoon. Very strong low to mid level shear will increase the threat for strong updrafts and storms able to produce damaging wind gusts, hail, and even tornadoes, especially in the southern half of the area in the moderate risk. The limiting factor so far has been the warmer air aloft capping a lot of the convection from going severe, but with the warm front lifting northward, surface warming will continue and allow for the cap to weaken to increase the severe threat. Models continue to show the cap weakening and surface based CAPE increasing through the afternoon, so remain weather aware and have multiple ways to receive warnings! PWAT values will also continue to increase, and with high rain rates and training of heavy rainfall, flash flooding will also be a threat this afternoon and evening. Heavy rain should move out of the area after midnight, but lingering showers will be possible through mid day Sunday. && .LONG TERM... (Sunday Night through next Saturday) Issued at 1048 AM CDT Sat Mar 15 2025 Drier and cooler conditions will start the week as the deep trough over the eastern CONUS continues eastward. Temps will warm up Tuesday and Wednesday as ridging builds in ahead of the next trough, and rain chances return Wednesday night into Thursday morning. The cold front associated with that trough will dry the region out quite a bit, and may increase the fire weather threat for Thursday and Friday. Ridging builds in for Friday followed by another shot at rain next weekend. && .AVIATION... (18Z TAFS) Issued at 112 PM CDT Sat Mar 15 2025 A line of strong thunderstorms is currently situated across central Tennessee, between KCKV and KBNA. Over the next 1 to 3 hours, this line will slowly move east, approaching the I-65 by 21Z (bringing VCTS into KBNA and KMSQ). Ahead of this line, scattered showers and thunderstorms will continue to develop and move to the northeast. Coverage is not enough to warrant a FM group, so have kept VCTS for now. Between 21Z and 02Z, a strong to severe line of thunderstorms will impact BNA, MSQ, CSV and SRB from west to east. Frequent lightning, and strong winds up to 35 knots are the most likely hazard (included in the TEMPO). There is a low chance of severe winds (50+ knots) at terminal sites during this time frame. A tornado cannot be ruled out with the passage of this main line either. Behind this line, there will be 3 to 4 hours of -TSRA. Additional thunderstorms are expected to develop after 09Z, primarily impacting MSQ, BNA, and CKV between 09 and 15Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 52 60 34 / 100 100 60 0 Clarksville 71 47 55 32 / 100 90 50 0 Crossville 69 50 60 29 / 90 100 70 10 Columbia 72 50 60 32 / 100 100 50 0 Cookeville 72 51 60 31 / 90 100 70 0 Jamestown 70 50 61 29 / 90 100 70 10 Lawrenceburg 70 49 58 32 / 90 90 40 0 Murfreesboro 74 51 61 31 / 100 100 60 0 Waverly 69 48 57 33 / 100 90 30 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight CDT tonight for TNZ005>011-023>034- 056>066-075-077>080-093>095. Flood Watch through late tonight for TNZ005>011-023>034-056>066- 075-077>080-093>095. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....99
In the hours before
Local storm report, Mar 15, 3:51 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
351 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg 3 SW Cornersville 35.33N 86.88W
03/15/2025 Marshall TN Public
Relayed via social media, photo of tree
snapped and power pole down on Blue Creek
Road.
&&Local storm report, Mar 15, 3:53 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
353 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Tstm Wnd Dmg 6 SE Eagleville 35.68N 86.58W
03/15/2025 Bedford TN Trained Spotter
Possible structure damage near Kingdom road.
TSpotter.
&&Local storm report, Mar 15, 3:56 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
356 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Flash Flood 1 NW Westmoreland 36.57N 86.26W
03/15/2025 Sumner TN Emergency Mngr
Intersection of Hawkins Drive and Old
Highway 31 E flooded.
&&Local storm report, Mar 15, 4:08 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
408 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM Tstm Wnd Dmg 7 NE Bell Buckle 35.67N 86.28W
03/15/2025 Rutherford TN Dept of Highways
Debris blocking I-24 east at mile marker
89.2 in Rutherford County. Tree across
roadway with all eastbound lanes blocked.
&&Local storm report, Mar 15, 4:13 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
413 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM Tstm Wnd Dmg 8 NE Unionville 35.70N 86.49W
03/15/2025 Rutherford TN Fire Dept/Rescue
Rutherford County Fire working 2 reports of
large trees blocking roadways in Christiana.
6700blk Williams Rd, 4500blk Jones Rd.
&&
13Local storm report, Mar 15, 4:17 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
417 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg 6 NE Unionville 35.68N 86.51W
03/15/2025 Bedford TN Public
Tree uprooted and damage to a metal building
was reported near Christiana.
&&
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:34 AM CDT | Special Weather Statement | OHX | Wayne | 41 min |
| Mar 15, 5:18 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Maury | 3 hr |
| Mar 15, 5:35 AM CDT | Special Weather Statement | OHX | Coffee, Warren | 40 min |
| Mar 15, 6:08 AM CDT | Special Weather Statement | OHX | Van Buren | 37 min |
| Mar 15, 9:01 AM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| Mar 15, 9:41 AM CDT | Special Weather Statement | OHX | Maury | 34 min |
| Mar 15, 10:13 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 32 min |
| Mar 15, 11:19 AM CDT | Special Weather Statement | OHX | Humphreys | 26 min |
| Mar 15, 11:32 AM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 3 more | 3 hr |
| Mar 15, 11:41 AM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Mar 15, 11:53 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 27 min |
| Mar 15, 12:14 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 46 min |
| Mar 15, 12:29 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 2 more | 5 hr |
| Mar 15, 12:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner and 1 more | 10 hr |
| Mar 15, 12:48 PM CDT | Special Weather Statement | OHX | Dickson, Hickman | 42 min |
| Mar 15, 12:51 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 24 min |
| Mar 15, 1:06 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 39 min |
| Mar 15, 1:25 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Hickman | 50 min |
| Mar 15, 1:44 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Maury, Wayne | 46 min |
| Mar 15, 2:08 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 52 min |
| Mar 15, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 49 min |
| Mar 15, 2:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 1 more | 8 hr |
| Mar 15, 2:40 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale, Wilson | 50 min |
| Mar 15, 2:46 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Marshall, Maury | 9 hr |
| Mar 15, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 50 min |
| Mar 15, 3:06 PM CDT | Special Weather Statement | OHX | Giles | 24 min |
| Mar 15, 3:14 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith | 46 min |
| Mar 15, 3:23 PM CDT | Tornado Warning | OHX | Bedford, Rutherford | 30 min |
| Mar 15, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 2 more | 52 min |
| Mar 15, 3:40 PM CDT | Tornado Warning | OHX | Cannon | 34 min |
| Mar 15, 4:05 PM CDT | Tornado Warning | OHX | DeKalb, Van Buren, Warren, White | 40 min |
| Mar 15, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, Warren, White | 42 min |
| Mar 15, 4:57 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 48 min |
| Mar 15, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Overton, Pickett, Putnam and 1 more | 59 min |
| Mar 15, 5:06 PM CDT | Special Weather Statement | OHX | Cumberland, Grundy, Van Buren | 39 min |
| Mar 15, 5:19 PM CDT | Tornado Warning | OHX | Fentress, Overton, Pickett | 26 min |
| Mar 15, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 46 min |
| Mar 15, 5:41 PM CDT | Tornado Warning | OHX | Cumberland, Van Buren, White | 34 min |
| Mar 15, 5:44 PM CDT | Flash Flood Warning | OHX | Bedford, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 7 hr |
| Mar 15, 5:54 PM CDT | Flash Flood Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 6 hr |
| Mar 15, 6:01 PM CDT | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 3 hr |
| Mar 15, 6:02 PM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 2 more | 3 hr |
| Mar 15, 6:21 PM CDT | Tornado Warning | OHX | Cumberland | 9 min |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.